Sunday, January 4, 2009

Dec.4 7:30pm Dad has adopted our notebook version of writing everything Val eats and drinks, meds and symptoms, down daily. He makes a daily am call to the chemo nurse Tony or Jamie who work directly for Dr. Ettaback to discuss her status. Val's day was OK. Her right foot and calf remain painful at rest and with walking. It measured 17cm the first day, and has gone down to 16.5 compared to 14cm girth of the left calf. The nurse did not recommend another Doppler or feel this was anything to be worried about. My personal opinion is that it could be a new DVT ( why would one develop would be a mystery) or a shift of the one that was already there. Remember, she has the greenfield filter to catch any traveling clots, she remains on 2.5 (mg or pills I did not clarify this with Dad) down from 3 of her coumadin (warafin). So from a treatment standpoint, all her DVT's ARE being treated. Val doesn't like wearing the compression stocking. Transfusions have a side effect list of 12 things: swelling, nausea and vomiting are on that list. Since,Jan 1 Thursday, the visiting nurse has been coming every day. Tony the chemo nurse said blood will be drawn on Tuesday and Thursday of this week. Her blood level is an 8 (hemoglobin that is) since the transfusion. Val still doesn't not have the strength we want her to have and remains in her weakened state. When Dad mentioned that he felt Val might not be ready for chemo on Friday Jan 9, Tony the nurse insinuated that the doctor doesn't really like to deviate from the 21 day cycle. The next question to the nurse has to be what medical guidelines are they using to determine what makes her "ready" or not. Is it the blood levels or her overall weakened state? Val has little desire to eat and drink still. She had pasta with cheese and butter for lunch and salmon with cream cheese for dinner with choc. milk. She is a tough patient if you all can believe it... a little ornery...she gives Dad more resistance than she ever gives me. She was getting the abdominal cramps from too much constipation medicine which has been dropped back;the 2 senna pills. She still takes pill that dissolves on her tongue for nausea. Since she gets EVERY side effect that could possibly happen I reminded Dad that the tingling in her hands and feet that come with chemo can be avoided with the Vit B 12. Val was never one to take vitamins so she hasn't been convinced yet (and resists us) that she should be taking the B12, calcium, D, and multivitamins that Alison worked so hard to get for her in an easy to swallow or dissolvable form. She still says that the pills get stuck in the back of her throat. We showed Dad how to dissolve some of them in her tea with honey, but not all are able to be dissolved without tasting horrible. They are easy to swallow and we are trying to get Dad to just present them with her daily meal at lunch time. I hope this answers all the questions on the comment section. All input is very important to us. Keep them coming! We all want Val to have the best outcome possible with the least amount of side effects.
Love and prayers to Val Salynn

3 comments:

Fran said...

Please dont feel my ? need to be answered. they were backed with love and medical concern and I hope you can use the input.
I do have alot of thoughts about what may be going on but I spoke to Dad and was glad he was speaking with Dr. Eltabakkah almost daily.
Love to Val.
Fran
PS I am Not surprised Val is tough- she just usually keeps it in- I guess she is expressing herself in small ways. Glad she listens to you Salynn

NancyB said...

I think you are on the right track. I love that Jay calls that office every day. I love that there is so much effort to support Val. I hate that I can't do more. I am afraid my husband is not doing well even with his medications for PD. We are going out for a second opinion and hope to have more answers in the future. Enough of my problems. My love to all you guys and especially to Val. Did she get the head gear?

Fran said...

nancy - dont forget to forget to email me --fbowers@cgps.org. I am sorry your husband isnt doing well - Parkinson's is so frustrating. Fran